Niacin did something to me.
- 06-09-2009, 02:15 PM
Niacin did something to me.
I was taking 2000mg of niacin (inositol hexanicotinate) for acne and what I suspected was a candida infection and I began to notice something strange. First, my eyebrows began thinning as well spots in my hairline, I also gained weight, and began having cold intolerance. I suspect that I became hypothyroid but in trying to remedy my situation I'm trying to determine exactly what happened, specifically.
In my research, I've come across a lot of contradiction in terms of how niacin affects both zinc and copper. Some say that it elevates copper and inhibits zinc while others say that it will deplete copper if not supplemented. I've tried taking copper antagonists assuming it was a zinc deficiency but the symptoms don't seem to alleviate much. I just recently began taking a chelated multivitamin/multimineral (with copper) and it increases my body temperature and energy levels but it seems to increase my acne as well. I'm at a loss, what do you guys think?
- 06-09-2009, 03:03 PM
I think that you could have approached the situation a little differently then taking high doses of niacin. Feel free to ignore my advice but a candida infection could often be cleared up with something OTC like Lamisil or a similar product (not sure though, maybe a mild prescription). Im going to preach about coconut oil once again because it is awesome.
Virgin Organic Unrefined coconut oil has so many healing properties. For once it is anti-fungal, and would greatly assist with your infection. It helped me greatly with a mild case of jock itch. It also has anti-bacterial properties and helps preserve a natural balance of oil on your face if you apply it. It does not clog pores. I'd try to restore your skin's PH as much as possible. Stop using your soaps and cleansers and even shampoo, all of them are going to have SLS (Sodium Lauryl Sulfate) which is a industrial detergent. Manufacturers add it to shampoos,shaving cream, soap etc to make it foam and also to make it cheaper. SLS is actually the main skin irritant they use in labs when they do tests. In your case the chemicals in your products are drying out your skin, which is a HUGE factor in acne because the glands make extra oil to compensate for what you are taking away. The chemicals also strip away your natural oils that you need to have clear skin, so you are not even giving your face a chance to repair itself.
I have absolutely no affiliation with Dr.Bronners soaps but I have been using them for months and actually havent seen signs of some skin issues that Ive had before, including acne. Dr.bronners makes very gentile oil based soaps with shikkai extract and add lavender, tee tree, hemp extract, etc.. They got the soaps in these new pump bottles, I keep it in the shower and use it to wash my hair and shower. I got sensitive skin so they got a "baby unscented" version which is so mild I couldnt believe it. Doesnt bubble up like your old school shower gel or shampoo but it cleans just as good with NO irritation. I use the lavender kind as a handwash and they also got a great shaving cream, made out of the same ingridients. Its a little pricey about $13 for the big bottle but it will last, which is the cost of shampoo+soap anyway.
This could really make a difference for you man. Letting your skin heal on its own with a lil coconut oil while keeping it's PH levels natural might just do the trick. We often F our skin up so much with commercial products that it starts breaking out just to tell you to chill out. I was actually going to write a new thread about SLS and how serious it is. It is the reason why you can't swallow toothpaste, it can actually kill a little kid thats why you have to supervise them. It strips your hair of all it's protein and speeds up hair loss, damages the retina when it gets in your eyes. They also stuff your toothpaste full of that crap, thats why it has "super foaming cleansing action!!!!" And the membranes of our mouth are so thin that over time it all absorbs into you. I wont even start with laundry detergent, the stuff they put in there causes allergies/eczema/skin deseases just on its own!!! This is just what manufacturers do because it is cheap, it wont kill you right away, and it makes fun bubbles! I got a crystal rock deodorant that has absolutely no chemicals, allows me to sweat profusely with no odor, lasts over a year, and is sold at CVS for the same price as crappy asss old spice!!
People if you have acne/eczema/sensitive skin, hit me up and Ill tell you everything that I replaced in my house and what a huge difference it made for me. Most of the stuff didnt even cost me than your usual products.
Just my 10 cents lol
06-09-2009, 03:29 PM
I was taking 2000mg of niacin (inositol hexanicotinate) for acne and what I suspected was a candida infection and I began to notice something strange. First, my eyebrows began thinning as well spots in my hairline, I also gained weight, and began having cold intolerance. I suspect that I became hypothyroid but in trying to remedy my situation I'm trying to determine exactly what happened, specifically.Personally I'd stop taking so much niacin... the UL for that is about 35mg. 1-2g doses are usually administered in clinical settings to help treat high cholesterol, albeit with possible hepatic toxicity as well as contraindications with asthma and peptic ulcers.In my research, I've come across a lot of contradiction in terms of how niacin affects both zinc and copper. Some say that it elevates copper and inhibits zinc while others say that it will deplete copper if not supplemented. I've tried taking copper antagonists assuming it was a zinc deficiency but the symptoms don't seem to alleviate much. I just recently began taking a chelated multivitamin/multimineral (with copper) and it increases my body temperature and energy levels but it seems to increase my acne as well. I'm at a loss, what do you guys think?
The situation of micronutrient deficiencies brought about by an excess of other micronutrients is also a very likely possibility, however I would be careful with how high your doses of trace minerals become.
Extremely high doses of niacin (1000 mg+ depending on the individual) can cause and exasperate skin conditions. IMO I think you were just having a reaction to the high doses of niacin.
As far as acne goes... I always used PersaGel (?) by Clean & Clear for acne and it worked pretty well.
07-26-2009, 05:23 PM
1000mg of vitamin b5 has always worked wonders for me, and olive oil in warm water as a moisturiser.
Gause institute member
Need2slin designer.Product designer/ N2BM admin.
07-27-2009, 12:03 PM
Stop trying to self-diagnose and self-medicate yourself and you will have more success. That is a potentially dangerous amount of niacin. See a dermatologist if you want to treat your acne.
07-29-2009, 10:37 AM
what ever happened to just taking accutane for acne?
take it for 3 months, deal with super chapped lips, and never get another pimple for life.
people insist on doing this crazy sh** and rubbing creams on and stuff. its just silly.
For me, the action IS the juice.
07-29-2009, 10:58 AM
if you are curious
07-29-2009, 11:04 AM
anton, have you taken accutane? it doesn't sound like you know what you're talking about at all.
i was prescribed accutane and my acne wasn't severe. i never had the puss or the cysts just little bumps.
i took blood tests every month to make sure there was zero liver damage or toxicity. there are no long term side effects . the short term side effects were really dry lips ( use carmex and drink alot of water ).
my subaceous glands werent burned off completely. my italian heritage still guarantees me having to wash my hair every morning ( from the natural oils in my hair).
edit: just went to that website
lol. i didnt get any of those except the dry lips. i guess those are all of the possible sides
they certainly arent probable.
For me, the action IS the juice.
07-29-2009, 11:31 AM
No brother I have not personally taken it but I know people who have suffered some serious hair/eyebrow loss years after taking it. Just because your body was able to handle this very strong drug doesnt mean others can take it just as well. Im just a believer of avoiding extreme measures.
07-30-2009, 01:00 PM
Similar Forum Threads
- By DJBeanPole in forum Training ForumReplies: 3Last Post: 03-01-2012, 10:20 PM
- By tattoopierced1 in forum General ChatReplies: 36Last Post: 03-23-2009, 04:37 PM
- By cmp007 in forum OTC DrugReplies: 17Last Post: 09-04-2007, 12:42 PM
- By jeff33333 in forum General ChatReplies: 14Last Post: 02-16-2006, 10:35 AM
- By Cold in forum General ChatReplies: 4Last Post: 09-13-2005, 12:03 AM